liu.seSearch for publications in DiVA
Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Dimensionally dependent tensor identities by double antisymmetrization
Linköping University, Department of Mathematics. Linköping University, The Institute of Technology.
2002 (English)In: Journal of Mathematical Physics, ISSN 0022-2488, E-ISSN 1089-7658, Vol. 43, no 1, 659-677 p.Article in journal (Refereed) Published
Abstract [en]

Some years ago, Lovelock showed that a number of apparently unrelated familiar tensor identities had a common structure, and could all be considered consequences in n-dimensional space of a pair of fundamental identities involving trace-free (p,p)-forms where 2p greater than or equal ton. We generalize Lovelock's results, and by using the fact that associated with any tensor in n-dimensional space there is associated a fundamental tensor identity obtained by antisymmetrizing over n+1 indices, we establish a very general "master" identity for all trace-free (k,l)-forms. We then show how various other special identities are direct and simple consequences of this master identity, in particular we give direct application to Maxwell, Lanczos, Ricci, Bel, and Bel-Robinson tensors, and also demonstrate how relationships between scalar invariants of the Riemann tensor can be investigated in a systematic manner. (C) 2002 American Institute of Physics.

Place, publisher, year, edition, pages
2002. Vol. 43, no 1, 659-677 p.
National Category
Natural Sciences
Identifiers
URN: urn:nbn:se:liu:diva-49040OAI: oai:DiVA.org:liu-49040DiVA: diva2:269936
Available from: 2009-10-11 Created: 2009-10-11 Last updated: 2017-12-12

Open Access in DiVA

No full text

By organisation
Department of MathematicsThe Institute of Technology
In the same journal
Journal of Mathematical Physics
Natural Sciences

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 22 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • oxford
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf